Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 388, NWS Norman, OK

June 14, 2012Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2012, 11:12 PM CDT for Knox County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 11:12 PM CDT (04:12 UTC)
Expired
Jun 15, 2012, 12:15 AM CDT
In force
63 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Knox County, TX

The radar

The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 9:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS54 KOUN 150412
SVROUN
TXC275-150515-
/O.NEW.KOUN.SV.W.0388.120615T0412Z-120615T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHERN TEXAS...

* UNTIL 1215 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS 
  LOCATED 7 MILES SOUTHWEST OF TRUSCOTT...MOVING SOUTHEAST AT 25 
  MPH. 

* LOCATIONS IMPACTED INCLUDE...
  MUNDAY...KNOX CITY...GOREE...BENJAMIN...RHINELAND AND TRUSCOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3377 10000 3381 9998 3380 9975 3341 9947
      3340 9948 3339 9998
TIME...MOT...LOC 0408Z 313DEG 20KT 3367 9990 

$$
1 follow-up statement
136 
WWUS54 KOUN 150443
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1143 PM CDT THU JUN 14 2012

TXC275-150515-
/O.CON.KOUN.SV.W.0388.000000T0000Z-120615T0515Z/
KNOX TX-
1143 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM 
CDT FOR SOUTHWESTERN KNOX COUNTY...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
BENJAMIN...MOVING SOUTHEAST AT 20 MPH. 

LOCATIONS IMPACTED INCLUDE...
MUNDAY...KNOX CITY...GOREE...BENJAMIN AND RHINELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3358 9998 3369 9984 3366 9968 3341 9947
      3340 9948 3340 9998
TIME...MOT...LOC 0440Z 327DEG 19KT 3352 9981 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:38 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 6:38 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT THU JUN 14 2012

.AVIATION...
15/00Z TAFS...VFR CONDITIONS EXPECTED FOR MOST OF THE FORECAST
CYCLE. MVFR/IFR CONDITIONS EXPECTED NEAR THUNDERSTORMS OVERNIGHT.
MVFR CIGS MAY OCCUR TOWARD AND AFTER 12Z ACROSS CENTRAL PORTIONS OF
OKLAHOMA BEFORE MIXING ALLOWS CIGS TO LIFT AND BREAK. AS FAR AS
STORM CHANCES...MOST SHORT-TERM MODEL SOLUTIONS ALLOW STORMS OVER
PANHANDLES TO APPROACH KGAG/KWWR BY 03Z BEFORE DISSIPATING
ALTOGETHER. MAIN FOCUS FOR ORGANIZED STORMS WILL BE ACTIVITY OVER
KANSAS THAT IS EXPECTED TO BUILD SOUTHEASTWARD TOWARD KPNC BY 05Z.
WILL INCLUDE PROB30 AT KOKC/KOUN LATE TONIGHT WITH SOME MODEL
SOLUTIONS ALLOWING MCS COLD POOL TO SUPPORT TSRA THAT FAR SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  90  71  91 /  30  20  20  10
HOBART OK         71  92  70  93 /  30  20  20  10
WICHITA FALLS TX  72  94  72  94 /  10  10  10  10
GAGE OK           70  90  69  94 /  40  20  30  20
PONCA CITY OK     72  87  73  90 /  50  40  20  20
DURANT OK         71  91  71  91 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 14, 9:55 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT THU JUN 14 2012

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
955 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN AND
NORTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS EVENING AND
OVERNIGHT.

LOCATION...
THE RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER TO EL
RENO TO LAWTON AND WICHITA FALLS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
9 PM THROUGH 3 AM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THIS ACTIVITY WILL
PROGRESS OVER THE WESTERN THIRD OR SO OF OKLAHOMA AND MUCH OF
WESTERN NORTH TEXAS...BUT AS IT DOES...STORMS ARE EXPECTED TO WEAKEN.

ANOTHER COMPLEX OF STORMS IS EXPECTED TO MOVE FROM SOUTHERN KANSAS
INTO NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT. THIS COMPLEX IS
EXPECTED TO YIELD THE GREATER SEVERE WEATHER THREAT OF DAMAGING WIND
GUSTS AND HAIL UP THE SIZE OF GOLFBALLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING ACROSS PART OF CENTRAL OKLAHOMA
AND PERHAPS SOUTHERN OKLAHOMA EARLY FRIDAY MORNING. ANOTHER
OPPORTUNITY FOR THUNDERSTORMS MAY OCCUR SATURDAY NIGHT ACROSS
NORTHERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM FRIDAY.

In the hours before

Special weather statement, Jun 14, 10:21 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CDT THU JUN 14 2012

OKZ021-022-034>037-TXZ085-086-150345-
GREER OK-KIOWA OK-WASHITA OK-TILLMAN OK-JACKSON OK-BECKHAM OK-
WICHITA TX-WILBARGER TX-
1021 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...KIOWA...
SOUTHWESTERN WASHITA...NORTHWESTERN TILLMAN...NORTHEASTERN JACKSON...
SOUTHEASTERN BECKHAM...NORTHWESTERN WICHITA AND NORTHERN WILBARGER
COUNTIES UNTIL 1045 PM CDT...

AT 1020 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED FROM ALONG A LINE EXTENDING FROM WILLOW TO MEDICINE
MOUND...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...HOBART...FREDERICK...GRANITE...SNYDER...TIPTON...
BLAIR...SENTINEL...LONE WOLF...MOUNTAIN PARK...DAVIDSON...
ROOSEVELT...MANITOU...GOTEBO...MARTHA...ROCKY...HEADRICK...ELMER
AND COOPERTON.

LAT...LON 3518 9939 3525 9886 3406 9888 3413 9940
TIME...MOT...LOC 0320Z 269DEG 28KT 3502 9955 3412 9956
Local storm report, Jun 14, 10:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             4 N HOLLIS              34.75N 99.92W
06/14/2012  E1.00 INCH       HARMON             OK   LAW ENFORCEMENT

            NICKEL TO QUARTER HAIL. E50MPH GUST.

&&

DW
Local storm report, Jun 14, 10:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
06/14/2012  M58 MPH          WOODS              OK   MESONET

            OK MESONET

&&

DW
Special weather statement, Jun 14, 10:52 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT THU JUN 14 2012

TXZ084-087-150415-
FOARD TX-KNOX TX-
1052 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOARD AND KNOX
COUNTIES UNTIL 1115 PM CDT...

AT 1048 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF CROWELL TO 15 MILES WEST OF BENJAMIN...MOVING
SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
KNOX CITY...CROWELL...BENJAMIN...GILLILAND AND TRUSCOTT.

LAT...LON 3379 10000 3404 9986 3404 9984 3389 9951
      3340 9978 3340 9998
TIME...MOT...LOC 0348Z 318DEG 17KT 3394 9984 3355 10005
Local storm report, Jun 14, 10:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
06/14/2012  M60 MPH          WOODS              OK   MESONET

&&

DW
Local storm report, Jun 14, 11:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     3 SSW FREEDOM           36.73N 99.13W
06/14/2012  M58 MPH          WOODWARD           OK   MESONET

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:30 PM CDTSpecial Weather StatementOUNFoard, Hardeman30 min
Jun 14, 8:56 PM CDTSpecial Weather StatementOUNFoard, Hardeman34 min
Jun 14, 9:31 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox59 min
Jun 14, 10:52 PM CDTSpecial Weather StatementOUNFoard, Knox23 min
Jun 14, 11:27 PM CDTSpecial Weather StatementOUNWilbarger33 min
Jun 15, 12:23 AM CDTSpecial Weather StatementOUNBaylor, Wichita37 min
Jun 15, 2:15 AM CDTSpecial Weather StatementOUNHardeman, Wilbarger30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.